Muggaccinos.com   The Bullsheet   Sunrise 5:17am      

After Duffy's Forest, loop thru Illawong Bay/Akuna Bay to McCarrs Creek Road - we skip West Head and ride to Akuna Bay - 78km    A cooler day is forecast - so a small sleep-in

Saturday, 22 Dec '18  7:15am from St Ives carpark for "Brekkie at Bayview Marina - optional Brunch at Akuna Bay" -  92.6km -  69km - ETR 1:35pm

WHO, WHEN, WHERE:
Ride Organiser Phil aka Bank Teller  0434 715.861 [1st Acceptor], Jean aka ChiliDog [2nd Acceptor], Ann aka ToothFairy,  [3rd Acceptor],  Chris aka RecalcitrantBankTeller [4th Acceptor], Jane aka NeoLuddite  [5th Acceptor], are starting from St Ives at 7:15am.

John aka Auckland, Tony aka Publican

APOLOGIES

Pete aka CampyAficinado has family Xmas stuff.

If you are 80% confident of starting, contingent upon being greeted by a fine morn', please e-mail Scribe and he will add your moniker above - so you don't turn-up at one of the optional start spots and find you are on your Pat Malone.

Snapshot:
7:15am rollout St Ives carpark to Terrey Hills, Duffy's Forest, McCarrs Creek to West Head for 1st Sag  Stop (15 min).

Return to McCarrs Creek and turn Left down McCarrs Creek Rd to Bayview Marina Café [LHS two clicks past Church Point] for 1st Nosh Stop (30 min).

Sag Stops:
1.  
Terrey Hills Fruit Barn (3 min)
2.   Terrey Hills Thai Restaurant (5 min)
3.  
West Head (15 min)

Nosh Stops:
1
.   Bayview Marina Café  (30 min)
2.   Akuna Bay  (30 min)

1st Leg:  St Ives carpark via Duffys Forest to Terrey Hills Thai Restaurant Sag Stop - 20.5km - 60 min

 

7:15am -

*       E along Mona Vale Rd for 6.7km,

*        L [opposite Forest Way - at Mona Vale Fruit Barn] into Myoora Rd and take a 1st Sag Stop (3 min),

*        Ahead 3km along Myoora Larool Rd,

*        L into Tepko Rd (75m short of Booralie Rd) for 400m,

*        L into Booralie Rd, 'n pedal 6km on a flat/fast stretch past Terry Hills Golf Course and rifle range to Duffy's Forest (amidst real pigs, goats, horses 'n cows),

*        "U"- turn at the dead-end of Cow Corner – NOTE: turn around as soon as you see faster cyclists returning.  Continue past Terrey Hills neighbourhood shopping centre, thru roundabout and take 2nd Sag Stop (5 min) from 8:15am outside Thai Restaurant at top of McCarrs Creek Rd - muster on LHS of white road line under tree cover.

2nd Leg: Thai Restaurant to West Head - 18.4km (agg. 38.9km) - 60 min

 

8:20am -

*        Descend McCarrs Creek Rd and enter Ku-ring-gai Chase National Park 3.2km to "V" (dual entrances to the park),

*        R continuing on McCarrs Creek Rd for 2km,

*        L at McCarrs Creek bridge for 1.4km to T juncture (Akuna Bay Marina is 2.8km downhill on LHS).

*        Ahead along West Head Rd for 12km to The Headland for 1st Sag Stop (15 min) from 9:20am [41.3km] - pack nibbles, ‘cause we take a gawk at the majestic, shimmering peninsula - Pittwater/Lion Island.

3rd Leg:  West Head to Bayview Marina Kiosk - 21.5km (agg 60.4km) - 65 min

 

 

9:35am -

*        Retrace 13.4km to McCarrs Creek bridge,

*        L into McCarrs Creek Rd for 7.5km passing Church Point arriving at Bayview Marina Kiosk from 10:40am for 2nd Nosh Stop (30min). 

4th Leg: Bayview Marina to Akuna Bay  - 12.8km (agg 73.2km) - 50 min

At 11:10am, cycle 7.4km up McCarrs Creek, turn R to Akuna Bay anti-clock, a further 4.5km for Brunch 3rd Nosh Stop (30 min) at Akuna Bay from 12pm.

5th Leg: Akuna Bay to St Ives - 19.4km (agg 92.6km) - 65 min

12:30pm -

Climb anti-clockwise from Akuna Bay to Terrey Hills and re-enter Mona Vale Rd via -

*        Myoora Larool Rd after passing the Mona Vale Fruit Barn, or 

*        the tunnel under Mona Vale Rd.  

*        R into Mona Vale Rd for 6.6km to St Ives from 1:35pm.  

Risk Warning
Ø    Hardcopy these directions and bring on Sunday

Ø    Expend 5 min studying your street directory

Ø    Don't ride two abreast on single lane roads with an unbroken centre line and descend corners on wet roads as though you are skating on ice

Ø    When passing a fellow Mugg, always provide a metre clearance.  If you can't, or are passing on the inside, you MUST call out loudly eg. "passing inside" etc

Some forms of cycling are dangerous.  An ave of 36 Australian cyclists have been killed annually since 2000.  95% of these fatalities occur on the road

Other cyclists in Australia break bones and incur nerve impairment from falling off their bikes in accidents. 

A cyclist could fall from his/her bike, inter alia, due to -
(i)      being hit by a car or another cyclist; or
(ii)     encountering a pothole;

(iii)    cycling too fast on a wet downhill where the coefficient of friction is much less, particularly at corners; or
(iv)    getting their bicycle wheel caught in a gap in a timber bridge.

A negligent cyclist could -

(a)    be litigated by a seriously injured cyclist, or 3rd party (ie. a woman pushing a pram on a footpath or a car driver) under common law where the damages could exceed $500,000; and

(b)    lose his/her home if he/she did not have public liability insurance which covers their negligence whilst on a push bike.

A negligent cyclist who did not have personal injury insurance (ie self-employed without income protection cover) could struggle to meet regular outgo commitments.

A seriously injured cyclist could be awarded damages which a negligent cyclist could not afford to pay if the negligent cyclist -
(I)     did not have public liability insurance cover; and/or
(II)    did not possess valuable assets.

Ř     Cycling without Public Liability cover is as silly as driving without 3rd Party -
 join Bike NSW for PL insurance, so that all Muggs are better protected

Ř     Click on: Risk Management which warns of 'inter alia', the dangers of cycling on public roads with motor cars, potholes and over bridges with vertical timber planks with gaps

Ř     Cycling with Muggs is predicated upon notifying Bank Teller if you materially disagree with any clause(s) in Muggaccinos' "Ride Participants Liability Acknowledgment"

Last Sunday Hornsby, Windsor, Richmond Choo Choo to Riverstone, thence Garfield East Rd, GG n back to Hornsby - 96km - 3 riders

We took an extended ride in the pristine, lush, verdant Cornwallis, Nth Richmond Lowlands trying to clock up the ton and cause the next train East was still a ways off.

Sunday, St. Ives, Duffy's Forest, Illawong Bay, Akuna Bay, Bayview Marina 'n back to St. Ives  -  84km  -  4 riders

 

Scribe   17 Oct 2017